Has anyone had any experience of a terrible taste in the mouth (like having swallowed perfume)?

Last night I woke up choking like my sputum had "gone down the wrong hole" and had a coughing fit. When I got my breath back I had a horrific taste in my mouth that made me gip it was that bad & only sucking on a mint then brushing my teeth & tongue took the taste away. I have been taking an antibiotic called Clarithromycin for a chest infection which I've never taken before and have read in the "possible side effects" it can cause a change in sense of taste - just wondering if anyone else has experienced this? I'm at my GP's later today so I will let you know what he has to say :)

2 Replies

oldestnewest
  • Hi Kelly.

    I too had a really horrible taste in my mouth after taking Clarithromycin and felt quite nauseous whilst taking it.I also found my taste buds affected. Unfortunately I then experienced an allergic reaction to it, despite taking it on and off for many years.

  • Thanks for replying Jill & sorry I haven't responded sooner - my gp has made a note of it as he suspects the anxiety & panic attacks I've suffered with this week are also connected to the Clarithromycin. I'm glad you responded to me as I wasn't sure if people reacted to antibiotics so thank you :)

You may also like...